It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bowel Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-23-2005, 03:31 AM   #1
Junior Member
(male)
 
Join Date: Apr 2005
Posts: 41
eternity555 HB User
metamucil will cause diareha?

Hi...
my stools are kinda loose, and sometimes no "stool matter" in them.. just the undigested food...
will metamucil and fiber soluble supplements will help me get the stool bulkier? or will just cause more dierah?thnx

 
Sponsors Lightbulb
   
Old 04-23-2005, 06:21 AM   #2
Senior Veteran
(male)
 
Join Date: Jan 2004
Posts: 945
chigs489 HB User
Re: metamucil will cause diareha?

it should cause the stool to get a lot bulkier. Sometimes for me it gets TOO bulky through using metamucil.

If you are having diarrhea, try cutting out diary and rich food from the diet. Really rich fatty food can give me diarrhea on occassion, especially if I mix it with alcohol. Alcohol is a GI irritant, and the fatty food causes you to go.

Also try eating more salad and roughage.

 
Sponsors Lightbulb
   
Old 04-23-2005, 10:12 PM   #3
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,548
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Re: metamucil will cause diareha?

I have used psyllium for years to supplement my diet with water soluble fiber. It will bulk up your stool and help with the diarrhea. But, you need other insoluble fiber also-- Metamucil at times can bulk up you stool too much.

A person needs 25 to 35 grams of fiber daily for their intestines to function properly-- it needs to be divided between both soluble and insoluble fiber!!!

 
Old 04-24-2005, 02:44 PM   #4
Senior Veteran
(female)
 
Join Date: Apr 2005
Posts: 548
smithn HB User
Re: metamucil will cause diareha?

Metamucil keeps the stool soft - it doesn't promote or cause diarrhea - it helps to keep a person regular. Bulk up your stools naturally by changing your diet.

 
Old 04-25-2005, 09:58 AM   #5
Senior Member
(female)
 
Join Date: Apr 2005
Posts: 196
Sonflower1116 HB User
Re: metamucil will cause diareha?

Also, find a good probiotic (acidolphilus) to help get the flora in your intestines back to normal. Sometimes this is all it takes. Be sure to include healthy grains in your diet, and drink lots of good water. Avoid white flour products, as there's not any nutritional benefit in these foods. Look for whole wheat, not enriched, whole-grain Basmati brown rice, and oat bran or steel-cut oats for the best fiber sources. You can get psyllium capsules, they really help. Avoid dairy, corn and soy products. If you must have milk, get the lactose-free. If your diarrhea persists, you may have developed an intolerance to gluten or another food. Do some web-searching on diarrhea and it's causes for more information.

If it persists, you need to have some stool-testing done by your doctor.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
metamucil tammykinz Irritable Bowel Syndrome (IBS) 3 09-30-2010 11:31 AM
Antiobiotic and diareha? jdsun Children's Health 2 07-19-2009 05:07 PM
Metamucil and Constipation Jema X Pain Management 11 04-16-2009 06:35 PM
METAMUCIL OR COLON CANCER zina Bowel Disorders 5 05-03-2007 03:41 PM
Metamucil leah131 Irritable Bowel Syndrome (IBS) 15 10-19-2006 06:47 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:28 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!